Arkansas, 2001Flash Flood in Arkansas, November 29, 2001
November 29, 2001 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 29, 3:55 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 29, 3:55 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST THU NOV 29 2001
MORE RAIN/COLD WEATHER TODAY...AND THEN A QUICK WARMUP. VIGOROUS
STORM SYSTEM WILL TRACK FROM EASTERN LOUISIANA THROUGH WESTERN
MISSISSIPPI AND WESTERN TENNESSEE TODAY. AS SYSTEM HEADS
NORTHEAST...ONE MORE SHOT OF WIDESPREAD PRECIPITATION...WITH
POSSIBLE HEAVY RAIN ONCE AGAIN IN THE SOUTHEAST HALF OF THE STATE.
APPEARS THAT PRECIPITATION WILL BECOME WIDESPREAD LATE THIS MORNING
AND THROUGH THE AFTERNOON HOURS. BEFORE ONSET OF WIDESPREAD
PRECIPITATION...AREAS LIGHT FREEZING RAIN WILL CONTINUE IN EXTREME
NORTHERN ARKANSAS...WITH A FREEZING RAIN ADVISORY POSTED THIS
MORNING. AREAS OF LIGHT/MODERATE RAIN WILL BE NOTED ELSEWHERE WITH
PATCHY FOG.
WITH PROMISE OF ADDITIONAL HEAVY RAIN BY LATER THIS MORNING...WILL
CONTINUE FLASH FLOOD WATCH IN SOUTHEAST SECTIONS OF THE STATE TODAY.
COLD AIR ALOFT WITH INCOMING SYSTEM...AND FORECAST SOUNDINGS
INDICATE THAT TEMPERATURES MAY FALL A BIT BELOW FREEZING OVERHEAD.
WOULD NOT BE SURPRISED TO SEE SLEET MIX WITH RAIN AT TIMES
TODAY...AND INDICATED AS SUCH IN THE FORECAST.
TONIGHT...SYSTEM WILL BE HEADING TO THE NORTHEAST...WITH
PRECIPITATION ENDING FROM THE SOUTHWEST. CLOUDS WILL HANG AROUND FOR
AWHILE BEHIND SYSTEM...WITH TEMPERATURES NOT DROPPING MUCH.
HOWEVER...WILL SEE A GRADUAL DECREASE IN CLOUDS FROM THE SOUTHWEST
OVERNIGHT.
ON FRIDAY...AFTER SOME CLOUDS IN THE NORTH...WILL SEE MORE SUNSHINE
AND TEMPERATURES 15 TO 20 DEGREES WARMER THAN TODAY.
A FAST MOVING COLD FRONT WILL ARRIVE FROM THE NORTHWEST BY
SATURDAY...BUT WILL GO THROUGH THE STATE DRY. THE FRONT WILL BRING A
REINFORCING SHOT OF COOL AIR...AND WILL KEEP DAYTIME TEMPERATURES IN
THE 50S TO AROUND 60 DEGREES AS OPPOSED TO THE 30S AND 40S
TODAY.
HIGH PRESSURE WILL FOLLOW FRONT...WITH DRY WEATHER CONTINUING SUNDAY
AND MONDAY. HIGH WILL MOVE TO THE EAST TUESDAY AND WEDNESDAY...WITH
MOISTURE INCREASING FROM THE SOUTH AND A CHANCE OF SHOWERS OR
THUNDERSHOWERS EXPECTED. (46)
.LZK...FREEZING RAIN ADVISORY THIS MORNING IN NORTH CENTRAL
ARKANSAS...ARZONES 3>5-12-13
FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS
TODAY...ARZONES 57-63>65-67>69In the hours before
Special weather statement, Nov 29, 4:21 AM CST, 5 hours 9 minutes before
ARZ034-046-047-056-057-063>065-068-069-292000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 AM CST THU NOV 29 2001
...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING
ACROSS SOUTHEAST ARKANSAS...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST AND
SOUTHEAST ARKANSAS THIS AFTERNOON AND EVENING.
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER TEXAS AND
WAS MOVING NORTHEAST TOWARDS THE MISSISSIPPI RIVER BASIN. LOW LEVEL
WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE. WITH THE
COLD AIR IN PLACE...LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT.
PERSONS ACROSS EAST AND SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE
WEATHER SAFETY RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO
OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED TODAY THROUGH
THIS EVENING IN RESPONSE TO THIS POSSIBLE SEVERE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.
Flash Flood, Calhoun
- When
- November 29, 9:30 AM CST to 10:45 AM CST
- Where
- Calhoun County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Heavy rains occurred across the southern portion of Calhoun County which resulted in flash flooding. Several roads were covered by high water for a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Utah, November 29 to 30, 20013 deaths · 13 injured · $170,000 · 7 events
- Winter Storm in Arizona, November 29, 20011 death · 5 injured · 2 events
- High Wind in Tennessee, November 29 to 30, 2001$279,000 · 14 events
- Flooding in Kentucky, November 29 to 30, 2001$209,000 · 13 events
- High Wind in North Carolina, November 29 to 30, 2001$41,000 · 2 events
- Strong Wind in Kentucky, November 29, 2001$7,000 · 22 events
- Damaging Wind in Alabama, November 29, 2001$25,000 · 50 kt wind · 1 event
- Dense Fog in North Carolina, November 29, 20012 injured · $6,000 · 1 event
- Flash Flooding in Tennessee, November 29, 200117 events
- Strong Wind in Illinois, November 29, 20011 injured · $10,000 · 9 events
- Winter Weather in Vermont, November 29, 200112 events
- High Wind in North Carolina, November 29 to 30, 200150 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274028.